MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ALTRX NEUT 28IDX46OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US ALTRX NEUT 28IDX46OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Catalog Number 122128046
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Naturally Worn (2988)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was a poly and liner exchange due to x rays showing the femoral head was articulating superior.After exposing the acetabulum it was evident there was some unusual wear patterns on the poly.After further investigation it seems that the liner was not properly inserted in the pinnacle cup.No issues were found with the locking mechanism of the cup.New liner was inserted.Femoral head shows audible wear from rubbing on the acetabular rim.Surgical time was not extended.Products will be returned.No further information is available.Doi: unknown.Dor: (b)(6) 2024.Affected side: unknown.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary it was reported that there was a poly and liner exchange due to x rays showing the femoral head was articulating superior.After exposing the acetabulum it was evident there was some unusual wear patterns on the poly.After further investigation it seems that the liner was not properly inserted in the pinnacle cup.No issues were found with the locking mechanism of the cup.New liner was inserted.Femoral head shows audible wear from rubbing on the acetabular rim.Surgical time was not extended.Products will be returned.No further information is available.The product was returned to depuy synthes for evaluation.Visual inspection revealed the following conditions on the altrx neut 28idx46od surface: 1) wear patterns on overall surface, 2) one ard fractured, 3) device deformed, and 4) extraction patterns on the edge of device.Although there is no certainty what condition happened first, and there is no root cause established for the fractured and deformation of the device, the reported allegation can be confirmed as a fracture on the anti-rotational mechanism can be one of many factors that could have led to a dissociation condition between the altrx neut 28idx46od and unknown hip acetabular cup.Furthermore, consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations, patient changes over time and the extraction procedure.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the altrx neut 28idx46od would contribute to the complained device issue.¿ based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device j29w13 number, and no non-conformances nor manufacturing irregularities were identified.Device history review a manufacturing record evaluation was performed for the finished device j29w13 number, and no non-conformances nor manufacturing irregularities were identified.

Brand Name
ALTRX NEUT 28IDX46OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key19278930
Report Number1818910-2024-10261
Device Sequence Number12688480
Product Code LPH
UDI-Device Identifier10603295015932
UDI-Public10603295015932
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K072963
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue Number122128046
Device Lot NumberJ29W13
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2024
Supplement Date Received by Manufacturer05/29/2024
06/25/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date05/31/2024
06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTA CER HEAD 12/14 28MM +1.5; UNKNOWN HIP ACETABULAR CUP
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale